MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,32MM LGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,32MM LGTH; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,2.5 MICRO,32MM LGTH
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the tip of the screw broke during implant for a bunion case; the tip was retrieved from the patient.Another screw was used to complete the case.Patient is female, (b)(6) years old.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8725-32h screw (no batch identifier provided) was received for investigation.Breakage was noted to the distal threads of the screw, and it was identified using digital caliper id: 011 that approximately 31.46mm of the screw remained.Due to the returned condition of the device, the dimensions at the distal end where the breakage occurred could not be assessed.The fragments generated during this event were not returned for inspection.The observed damage is most likely the result of prying/leveraging forces applied to the screw during insertion.

Brand Name
COMPR FT SCRW,2.5 MICRO,32MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12076120
Report Number1220246-2021-03333
Device Sequence Number19783543
Product Code HWC
UDI-Device Identifier00888867303256
UDI-Public00888867303256
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,2.5 MICRO,32MM LGTH
Device Catalogue NumberAR-8725-32H
Device Lot Number10353732
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1